Does anyone have any tips on how to fade hyperpigmentation from acne? My scars look like dark dots
Turn on thread page Beta
- Thread Starter
- 04-02-2018 19:04
- 04-02-2018 19:06
If anyone has any tips could they also tag me? I have recent scars on my cheek and there aren't spots but they still look red.
- 05-03-2018 11:16
What you have described is Post-Inflammatory Hyperpigmentation (PIH). It is the overproduction of melanin by your skin, in response to the inflammation and trauma caused by acne. When deciding on how to treat PIH, it depends on the time frame you have:
If you use topical creams (e.g Eucerin), it will suppress pigmentation over time. However this may take many months to yield any notable results. Generally, aestheticians recommend these creams to prevent future (post inflammatory) hyperpigmentation. If you prone to breakouts (and the resulting hyperpigmentation) it may still be worth investing in such a product for the long term.
For more immediate results, I would consider skin peels. These must however be performed by trained professionals. Skin peels entail an acid solution being applied to your face, which removes the outer layer of your skin and encourages the production of new healthier skin cells (much like the repair of muscle tissue after exercising) The depth of the peel will affect the efficacy and cost of the treatment. A superficial peel (e.g. Glycolic acid) costs ~£70 but will only address very light PIH. A medium depth peel (e.g. TCA) costs £200 but will remove attenuate very deep-lying PIH - note however, that it will require 7-10 days of down time while your skin comes of in sheets.
In any case, that is how how hyperpigmentation fades: through the exfoliation and renewal of skin cells. Skin peels simply accelerate the process. If skin peels are not feasible then I suggest using any product that increases skin cell turnover, such as retinol 1%.
Finally, it would be remiss of me not to mention prevention. The first step for you should be addressing your acne (inflammation); unless you do this your hyper pigmentation will return.